Alert archive / Maine / Winter Storm Warnings in 2016
Winter Storm Warning 2, NWS Gray, ME
NWS Gray, ME issued this winter storm warning at Jan 16, 2016, 1:18 PM EST for 8 counties in Maine. It was in force for 4 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 16, 2016, 1:18 PM EST (18:18 UTC)
- Expired
- Jan 16, 2016, 5:22 PM EST
- In force
- 4 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 38 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 1:25 PM EST | SNOW 4.5 | 1 Sse Cousins Island, ME | |
| Jan 16, 1:30 PM EST | SNOW 5 | 2 E Union, ME | |
| Jan 16, 1:45 PM EST | SNOW 3.8 | Cape Neddick, ME | |
| Jan 16, 1:46 PM EST | SNOW 5.1 | Cumberland Center, ME | |
| Jan 16, 1:47 PM EST | SNOW 3.8 | Portland - N Deering, ME | |
| Jan 16, 2:00 PM EST | SNOW 5 | Scarborough, ME | |
| Jan 16, 2:00 PM EST | SNOW 5.5 | Biddeford, ME | |
| Jan 16, 2:02 PM EST | SNOW 3 | 1 Sse North Sebago, ME | |
| Jan 16, 2:06 PM EST | SNOW 2.6 | 2 Ese Sanford, ME | |
| Jan 16, 2:06 PM EST | SNOW 3 | Winslow, ME | |
| Jan 16, 2:13 PM EST | SNOW 4.8 | 1 Nw Ferry Beach State, ME | |
| Jan 16, 2:18 PM EST | SNOW 3 | 2 Nnw Saco, ME | |
| Jan 16, 2:37 PM EST | SNOW 4.5 | 7 Nne Standish, ME | |
| Jan 16, 2:55 PM EST | SNOW 4.3 | 2 E Lewiston, ME | |
| Jan 16, 3:00 PM EST | SNOW 4 | Mechanic Falls, ME | |
| Jan 16, 3:00 PM EST | SNOW 4 | Westbrook, ME | |
| Jan 16, 3:00 PM EST | SNOW 4.5 | Portland, ME | |
| Jan 16, 3:00 PM EST | SNOW 5 | Bowdoin, ME | |
| Jan 16, 3:00 PM EST | SNOW 5 | Brunswick, ME | |
| Jan 16, 3:00 PM EST | SNOW 5 | Lisbon Falls, ME | |
| Jan 16, 3:00 PM EST | SNOW 5.5 | Durham, ME | |
| Jan 16, 3:00 PM EST | SNOW 6 | Buxton, ME | |
| Jan 16, 3:00 PM EST | SNOW 6 | Georgetown, ME | |
| Jan 16, 3:00 PM EST | SNOW 6 | Limington, ME | |
| Jan 16, 3:00 PM EST | SNOW 6 | Lisbon, ME | |
| Jan 16, 3:00 PM EST | SNOW 6 | North Windham, ME | |
| Jan 16, 3:00 PM EST | SNOW 6 | North Yarmouth, ME | |
| Jan 16, 3:00 PM EST | SNOW 6 | Springvale, ME | |
| Jan 16, 3:00 PM EST | SNOW 6 | Steep Falls, ME | |
| Jan 16, 3:00 PM EST | SNOW 6.5 | West Minot, ME | |
| Jan 16, 3:05 PM EST | SNOW 5 | 3 N North Windham, ME | |
| Jan 16, 3:06 PM EST | SNOW 3.8 | Gorham, ME | |
| Jan 16, 3:07 PM EST | SNOW 4.5 | 2 Wnw Auburn, ME | |
| Jan 16, 3:08 PM EST | SNOW 4.5 | 2 Ne Kennebunk, ME | |
| Jan 16, 3:11 PM EST | SNOW 4 | 4 Nne Raymond, ME | |
| Jan 16, 3:30 PM EST | SNOW 5.5 | Topsham, ME | |
| Jan 16, 3:56 PM EST | SNOW 3.5 | 2 Nnw Saco, ME | |
| Jan 16, 3:58 PM EST | SNOW 3.5 | Portland Jetport, ME | |
| Jan 16, 4:00 PM EST | SNOW 4 | Sw Rockport, ME | 24 HOUR SNOWFALL. |
| Jan 16, 4:03 PM EST | SNOW 4.5 | Bridgton, ME | |
| Jan 16, 4:05 PM EST | SNOW 4.4 | Yarmouth, ME | |
| Jan 16, 4:06 PM EST | SNOW 5.1 | 1 Sse Cousins Island, ME | |
| Jan 16, 4:28 PM EST | SNOW 5.8 | 1 S Rockland, ME | |
| Jan 16, 4:29 PM EST | SNOW 3.5 | Lisbon, ME | |
| Jan 16, 4:32 PM EST | SNOW 3.5 | Mechanic Falls, ME | |
| Jan 16, 4:33 PM EST | SNOW 6 | 1 E South Thomaston, ME | |
| Jan 16, 4:36 PM EST | SNOW 3.8 | 4 Sw Otisfield, ME | |
| Jan 16, 4:59 PM EST | SNOW 5 | 1 Ene Lisbon Falls, ME | |
| Jan 16, 5:00 PM EST | SNOW 3 | Jackson, ME | |
| Jan 16, 5:00 PM EST | SNOW 4 | China, ME | |
| Jan 16, 5:00 PM EST | SNOW 4 | Readfield, ME | |
| Jan 16, 5:00 PM EST | SNOW 5 | Monmouth, ME | |
| Jan 16, 5:00 PM EST | SNOW 5 | Palermo, ME | |
| Jan 16, 5:00 PM EST | SNOW 5 | Windsor, ME | |
| Jan 16, 5:00 PM EST | SNOW 6 | Boothbay, ME | |
| Jan 16, 5:00 PM EST | SNOW 6 | East Boothbay, ME | |
| Jan 16, 5:00 PM EST | SNOW 6 | Lincolnville, ME | |
| Jan 16, 5:00 PM EST | SNOW 6 | Litchfield, ME | |
| Jan 16, 5:00 PM EST | SNOW 6 | Waldoboro, ME | |
| Jan 16, 5:00 PM EST | SNOW 6 | Warren, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 413 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WWUS41 KGYX 161818 AAA WSWGYX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 118 PM EST SAT JAN 16 2016 ...WINTRY PRECIPITATION CONTINUES THROUGH THIS AFTERNOON FOR SOME LOCATIONS... MEZ007>009-012>014-NHZ001>004-161930- /O.CAN.KGYX.WW.Y.0002.000000T0000Z-160117T0300Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN... LANCASTER...LITTLETON...NORTH CONWAY 118 PM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER WEATHER ADVISORY. WINTRY PRECIPITATION IS COMING TO AN END. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. $$ NHZ005-006-009-010-161930- /O.CAN.KGYX.WW.Y.0002.000000T0000Z-160116T2300Z/ SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...LEBANON...HANOVER...PLYMOUTH... WOLFEBORO...OSSIPEE...LACONIA...MEREDITH...ROCHESTER...DOVER 118 PM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER WEATHER ADVISORY. WINTRY PRECIPITATION IS COMING TO AN END. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. $$ NHZ007-008-011>015-161930- /O.CAN.KGYX.WW.Y.0002.000000T0000Z-160116T2100Z/ SULLIVAN-MERRIMACK-CHESHIRE NH-EASTERN HILLSBOROUGH NH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...JAFFREY...KEENE...MANCHESTER...NASHUA... SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON...PETERBOROUGH... WEARE 118 PM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER WEATHER ADVISORY. WINTRY PRECIPITATION IS COMING TO AN END. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. $$ MEZ018>028-162300- /O.UPG.KGYX.WW.Y.0002.000000T0000Z-160116T2300Z/ /O.NEW.KGYX.WS.W.0002.160116T1818Z-160116T2300Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON...AUBURN...LIVERMORE FALLS... AUGUSTA...WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET... WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE 118 PM EST SAT JAN 16 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * HAZARD TYPES...A MIXTURE OF SNOW AND SLEET. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * TIMING...SNOW WILL CONTINUE THROUGH THIS AFTERNOON MIXING WITH OR CHANGING TO SLEET AT TIMES. * IMPACTS...REDUCED VISIBILITIES AND DANGEROUS DRIVING CONDITIONS. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
2 follow-up statements
089 WWUS41 KGYX 162001 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 301 PM EST SAT JAN 16 2016 ...WINTER STORM MEZ018>020-023-024-162115- /O.CAN.KGYX.WS.W.0002.000000T0000Z-160116T2300Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK- COASTAL CUMBERLAND- INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON...AUBURN...LIVERMORE FALLS... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK 301 PM EST SAT JAN 16 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW OR SLEET MAY STILL BE POSSIBLE THIS AFTERNOON. NO SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE EXPECTED. $$ MEZ021-022-025>028-162300- /O.CON.KGYX.WS.W.0002.000000T0000Z-160116T2300Z/ KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...AUGUSTA...WATERVILLE...WINTERPORT... UNITY...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET... WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE 301 PM EST SAT JAN 16 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * HAZARD TYPES...A MIXTURE OF SNOW AND SLEET. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * TIMING...SNOW WILL MIX WITH OR CHANGING TO SLEET AT TIMES THIS AFTERNOON. * IMPACTS...DANGEROUS DRIVING CONDITIONS. * TEMPERATURES...IN THE LOWER TO MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
077 WWUS41 KGYX 162222 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 522 PM EST SAT JAN 16 2016 MEZ021-022-025>028-162330- /O.CAN.KGYX.WS.W.0002.000000T0000Z-160116T2300Z/ KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...AUGUSTA...WATERVILLE...WINTERPORT... UNITY...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET... WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE 522 PM EST SAT JAN 16 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS EXITED THE REGION. HOWEVER...SLICK TRAVEL WILL CONTINUE OVERNIGHT AS TEMPERATURES DROP INTO THE TEENS AND 20S. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 12:46 PM EST, 32 minutes earlier.
Area forecast discussion, Jan 16, 12:46 PM EST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1246 PM EST SAT JAN 16 2016
.SYNOPSIS...
LOW PRESSURE INTENSIFYING OFF THE DELAWARE COAST WILL MOVE
NORTHEAST TODAY PASSING SOUTHEAST OF NEW ENGLAND TODAY AND THEN
WELL OUT TO SEA BY THIS EVENING. THIS SYSTEM WILL BRING A WINTRY
MIX OF PRECIPITATION TO THE REGION TODAY. THE BEST CHANCES FOR
SEEING ALL SNOW WILL BE AWAY FROM THE COAST AND INTO THE HIGHER
TERRAIN. ANOTHER STORM SYSTEM MAY BRING SNOW TO THE AREA ON
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
12:40 PM UPDATE:
UPDATED MAINLY TO ADJUST TEMPERATURES AS THE COASTAL FRONT HAS
PUSHED OFFSHORE...OR EVEN STAYED OFFSHORE IN SOME SPOTS. MID/
UPPER 30S WERE NEVER REALIZED OVER PORTIONS OF THE COAST AND ARE
NOT EXPECTED TO RISE MUCH AT ALL NOW WITH CONTINUING COLD AIR
ADVECTION AND SNOWFALL AS WELL AS A FRESH SNOW PACK. WILL NOT BE
CANCELING THE ADVISORIES EARLY OR IF SO NOT BY MUCH BECAUSE WE
ARE RECEIVING REPORTS OF SLEET MIXING BACK IN ON THE BACKSIDE OF
THE SYSTEM AS SOME WARMER AIR IS STILL AROUND.
11 AM UPDATE:
MODERATELY HEAVY BAND OF PRECIPITATION IS NOW ALIGNED ROUGHLY
FROM NEAR MARBLEHEAD MASS TO KENNEBUNK TO NEAR WISCASSET. SNOWFALL
RATES ARE GENERALLY AROUND AN INCH AN HOUR UNDER THE BAND. AS
SURFACE/700 MB LOW MOVES ENE THE BAND WILL GRADUALLY ROTATE OUT OF
THE REGION. THE TOTAL SNOWFALL AMOUNT SO FAR AT THE OFFICE IN GRAY
IS AROUND 2.8 INCHES... AND THAT IS AROUND THE HIGHEST WE HAVE
HEARD SO FAR. HOWEVER THIS MAY CHANGE SHORTLY WITH CONSISTENT
MODERATE RATES AND FLUFFY FLAKES FALLING. MODELS ARE INDICATING
VERY LITTLE QPF OVER NH AND FAR WESTERN MAINE AFTER 1 PM.
HOWEVER...SOME AREAS OF THE MID COAST MAY NEED TO BE BUMPED INTO A
SHORT FUSED WARNING AS THEY WILL BE APPROACHING CRITERIA.
920 AM UPDATE:
MOST SITES SWITCHING OVER TO SNOW NOW AS COLD AIR IS DRAWN SOUTH
AND DYNAMIC COOLING CONTINUES. SURFACE LOW UNDERGOING BOMBOGENESIS
OFF OF CAPE COD THIS MORNING HAS JUST MOVED OVER THE BENCHMARK. WE
WILL CONTINUE TO SEE POCKETS OF RAIN/FZDZ/FZRA/SLEET JUST ALONG
THE COAST BEFORE THE SWITCH TO ALL RAIN OR SNOW IS COMPLETE. SOME
WARMER AIR NOW REACHING SOUTHERN NH WHERE RAIN HAS DEVELOPED. THE
ADVISORY CONTINUES AS IS AND WILL GRADUALLY DROP SOME OF THESE
COUNTIES AS THE DAY GOES ON. THE PRECIPITATION SHIELD SHOULD BE
MOVING INTO EASTERN MAINE OVER THE NEXT 6 HOURS.
7AM UPDATE: WIDESPREAD FREEZING DRIZZLE AT THIS TIME SO MADE SOME
ADJUSTMENTS INTO MID MORNING FOR WIDESPREAD LIGHT ICING
CONDITIONS. WELL DEVELOPED HEAVIER BANDS OF PRECIPITATION AND
DYNAMICS OF OFFSHORE SYSTEM COMING INTO PLAY IN THE NEXT FEW HOURS
SO WILL BE EXPECTING THE PTYPE TO CHANGE TO SNOW BY MID-LATE
MORNING. THE CENTER OF THE SURFACE LOW CURRENTLY NEAR 40N/70W IS
RAPIDLY INTENSIFYING SO EXPECT SOME COLD AIR TO BE DRAWN INTO
SYSTEM ON THE NORTH WINDS. CURRENT FORECAST WILL REMAIN INTACT
OTHER THAN SOME MINOR TWEAKS TO TEMPS BASED ON LATEST OBS DATA.
PREVIOUS DISCUSSION:
WILL KEEP ALL WINTER WEATHER ADVISORIES IN PLACE FOR TODAY.
THE CENTER OF INTENSIFYING LOW PRESSURE IS EAST OF DELMARVA
AND MOVING NORTHEAST. SATELLITE LOOP SHOWING A NICE COMMA HEAD
WITH COLLING TOPS DEVELOPING AND EXPANDING TO THE NORTH
ACCOMPANIED BY HEAVY PRECIPITATION SHOWN BY MOSAIC RADARS. CURRENT
QPF FORECAST SEEMS REASONABLE BASED ON LATEST TRENDS. MODELS AGREE
ON THE CENTER PASSING OVER OR JUST INSIDE THE BENCHMARK OF 40N/70W
TOWARD AFTERNOON. WITH THIS SURFACE LOW PASSING TO OUR SOUTH A LOW
LEVEL NORTH WIND SHOULD CONTINUE ALL AREAS KEEPING SURFACE TEMPS
AT OR BELOW THE FREEZING MARK EXCEPT ALONG THE IMMEDIATE COAST.
SOME WAA ALOFT WILL MAKE ITS WAY INLAND AT TIMES. MIXED TYPES
EXPECTED ALONG THE COAST WHILE FURTHER INLAND MOSTLY ALL SNOW IS
EXPECTED. QPF AMTS HIGHEST ALONG THE COAST BUT DUE TO THE MIX
SNOWFALL AMOUNTS WILL BE KEPT LOW.
IT NEEDS TO BE NOTED A STRIPE OF HIGHER SNOWFALL AMOUNTS THAN
FORECAST MAY DEVELOP DUE TO THE TRACK/INTENSITY/NEGATIVE TILT
AND ALSO QPF OF AROUND .50 INCHES OVER INLAND AREAS FURTHER INTO
THE COLD AIR. THIS BAND MAY DEVELOP ABOUT 20-30 MILES WEST OF THE
COASTAL FRONT WHICH IS ALREADY IN PLACE JUST OFF THE MAINE COAST.
THIS WILL NEED TO BE WATCHED CLOSELY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT CLEARING TAKES PLACE AS HIGH PRESSURE BRIEFLY BUILDS
ACROSS THE AREA. SUNDAY HIGH PRESSURE QUICKLY EXITS OFF TO THE
EAST ALLOWING AN INCREASE IN CLOUDS. TEMPERATURES WILL BE NEAR
SEASONAL FOR TONIGHT AND SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUN NIGHT ANOTHER SRN STREAM S/WV WILL INITIATE SFC LOW PRES
DEVELOPMENT OFF THE EAST COAST. HOWEVER...THIS TIME UPPER TROF
SWINGING DOWN ACROSS THE GREAT LAKES WILL LEAVE LITTLE ROOM FOR
NWD AMPLIFICATION. EVEN SO...AS LOW HEIGHTS DRIFT OVERHEAD AND LOW
PRES DEVELOPS WELL OUT TO SEA...SFC INVERTED TROF IS LIKELY TO
FORM BETWEEN THE TWO FEATURES. SN SHOWERS ARE LIKELY UNDER THE
UPPER TROF ANYWAY...BUT THE SFC INVERTED TROF MAY PROVIDE A FOCUS
FOR HEAVIER SNWFL. INVERTED TROFS ARE VERY DIFFICULT TO PIN
DOWN...ESPECIALLY AT THIS TIME RANGE...SO WILL CONTINUE WITH
LIKELY POP AND 1 TO 3 INCHES SNWFL IN THE FAVORED REGION NEAR THE
NH BORDER WHERE THESE LIKE TO SET UP.
AS UPPER TROF MOVES E OF THE AREA...GUSTY WLY FLOW SETS UP BEHIND
IT. THIS COOL...CYCLONIC FLOW WILL SUPPORT UPSLOPE SN SHOWERS NW
BUT CLEARING DOWNWIND OF THE MTNS. BEYOND EARLY NEXT WEEK...MODEL
GUIDANCE GENERALLY TRIES TO BUILD IN HIGH PRES. THE NEXT SIGNAL IS
LATE IN THE PERIOD AS THE NEXT S/WV COMES THRU THE WRN RIDGE.
STILL TOO EARLY FOR DETAILS...BUT AT THIS TIME MODELS DO AGREE ON
A SYSTEM DEVELOPING OFF THE EAST COAST.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...IFR/LIFR CONDITIONS TODAY. CONDITIONS WILL GRADUALLY
IMPROVE TO VFR TONIGHT AND CONTINUE SUNDAY.
LONG TERM...UPPER TROF SWINGS OVERHEAD SUN NIGHT INTO MON...WHICH
SHOULD BRING A ROUND OF ENHANCED SHSN OR -SN TO THE REGION. IFR OR
LOWER CONDITIONS ARE POSSIBLE. WILL HAVE TO WATCH FOR CONCENTRATED
SNWFL NEAR SFC TROF AXIS...WHICH TRIES TO ALIGN NEAR THE WRN ME
COAST MON. LIFR CONDITIONS WOULD BE MOST LIKELY WITHIN THAT TROF
AXIS. GUSTY WLY FLOW AROUND 25 KTS POSSIBLE BEHIND THE DEPARTING
TROF TUE. GENERALLY VFR EXPECTED AS HIGH PRES BUILDS IN
MIDWEEK...THOUGH HIE MAY CONTINUE TO SEE UPSLOPE SHSN.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...WINDS AND SEAS WILL INCREASE TODAY
DUE TO THE COASTAL LOW PASSING TO THE EAST...THUS THE SCA REMAINS
IN EFFECT. HAVE ADDED THE BAYS BACK IN AS THEY ARE GUSTING ABOVE
25 KTS AND SEAS ARE WELL ABOVE SCA CRITERIA. WAVES ARE NOT
EXPECTED TO DROP DOWN UNTIL SOMETIME TOMORROW AFTERNOON.
LONG TERM...EXTENDED BEGINS WITH UPPER TROF AXIS SWINGING THRU THE
REGION. THIS WILL BRING A PERIOD OF GUSTY WLY FLOW TO THE WATERS.
WIND GUSTS MAY REACH GALE FORCE ON THE OUTER WATERS TUE...BEFORE
GRADUALLY DIMINISHING AS HIGH PRES MOVES TOWARDS THE AREA.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR
MEZ018>028.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
MEZ007>009-012>014.
NH...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR NHZ005-
006-009-010.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NHZ001>004.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NHZ007-008-011>015.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR ANZ150>154.
&&
NEAR TERM...HANES
SHORT TERM...MARINE
LONG TERM...LEGROHazardous weather outlook, Jan 16, 3:39 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 339 AM EST SAT JAN 16 2016 MEZ018>028-NHZ005-006-009-010-170845- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP- STRAFFORD- 339 AM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER WEAK AREA OF LOW PRESSURE WILL CROSS THE REGION MONDAY. SNOW IS LIKELY AND LIGHT ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ007-008-011>015-170845- SULLIVAN-MERRIMACK-CHESHIRE NH-EASTERN HILLSBOROUGH NH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 339 AM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER WEAK AREA OF LOW PRESSURE WILL CROSS THE REGION MONDAY. SNOW IS LIKELY AND LIGHT ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-NHZ001>004-170845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- 339 AM EST SAT JAN 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER WEAK AREA OF LOW PRESSURE WILL CROSS THE REGION MONDAY. SNOW IS LIKELY AND LIGHT ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-170845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 339 AM EST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 16, 12:46 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1246 PM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM SNOW WELLS 43.32N 70.58W
01/16/2016 E5.0 INCH YORK ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1600280
KIMBLELocal storm report, Jan 16, 12:50 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1250 PM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM SNOW 6 WNW PORTLAND 43.69N 70.36W
01/16/2016 M3.0 INCH CUMBERLAND ME COCORAHS
&&
EVENT NUMBER GYX1600281
NBLocal storm report, Jan 16, 1:05 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
105 PM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM SNOW GRAY NWS OFFICE 43.89N 70.26W
01/16/2016 M5.0 INCH CUMBERLAND ME NWS OFFICE
&&
EVENT NUMBER GYX1600282
KIMBLELocal storm report, Jan 16, 1:06 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
106 PM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM SNOW HOLLIS 43.65N 70.67W
01/16/2016 M4.3 INCH YORK ME NWS EMPLOYEE
&&
EVENT NUMBER GYX1600283
KIMBLELocal storm report, Jan 16, 1:15 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
115 PM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM SNOW 1 SSW CAMDEN 44.20N 69.07W
01/16/2016 M3.6 INCH KNOX ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1600284
KIMBLELocal storm report, Jan 16, 1:16 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
116 PM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW HARTFORD 44.38N 70.32W
01/16/2016 M3.0 INCH OXFORD ME COOP
&&
EVENT NUMBER GYX1600286
NBNearby
Winter Storm Warnings in Maine, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.